Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What happens if you take Tylenol every day for years?

I recently visited my father in law! Sometimes known as the meanest man that lived! He was proud he was an _ss hole & bragged about it! Was very mean to our DD's growing up! Making Fun of the one that had learning, speech and memory Disabilities! Called our DD's whores when they were Young Girls! But he barely missed a Sunday of church unless hung over!! The hardest man to Deal with! His only achievement he was ever Proud of was being in the Navy. Not his Wife, long time marraige or his 5 sons! Anyway you learn to love him! Anyway I was demanding to DH. Let's vist your parents. DH doesn't want to! I plead to! Anyway I start talking to my FIL. He is 78. Is losing weright. He takes 2 Tylenol at bedtime every night for really no reason! I told him immediately to Stop. That's not Good for his Health! What could his side effects be? He's been losing weight. He won't see a DR. for any reason! Has to urinate often! Still cranky!

Answer Question
 
Angellinda

Asked by Angellinda at 10:08 AM on Jan. 20, 2010 in Health

Level 21 (11,804 Credits)
Answers (10)
  • Liver failure....Kidney failure on rare occasions. He is poisoning himself.
    Anonymous

    Answer by Anonymous at 10:11 AM on Jan. 20, 2010

  • Are you making this up? Why would you want to be around a man who treats people, especially your children this way? As for the tylenol question, long term use can cause liver damage. But also, at his age, well, statistically he'll die around now, if he doesn't want to go to the doctor, leave him alone, I say. Doctors don't know everything, and all the medical intervention can make the end of your life miserable.
    Anonymous

    Answer by Anonymous at 10:12 AM on Jan. 20, 2010

  • MY FIL did this for joint pain, taking Tylenol every single day for years. He started to get really weak, where he couldn't even stand and would faint. SO we rushed him to the ER and he was found to have a GI bleed! The Tylenol burned a hole in his stomach...he had a bleeding ulcer. If we hadn't taken him to the Dr's he could have died from blood lose! The urinating constantly also happened to him and they also found he had an enlarged prostate...so please encourage him to go to the Doctor! Tell him he is 78 years old and a man of his age should see a Dr regularly if he wants to live!
    mamaada

    Answer by mamaada at 10:14 AM on Jan. 20, 2010

  • A man that age is at the end of his life. Seeing a doctor isn't going to help him live. If it keeps him more comfortable at the end of his life, and it's what he wants, great. But death is a fact of life. A NATURAL fact of life. We seem to have forgotten that in our culture and think of it as the enemy. The result of that is nursing homes filled with abandoned people because young people cannot face the fact that they are aging and dying. It is VERY sad.
    Anonymous

    Answer by Anonymous at 10:22 AM on Jan. 20, 2010

  • I hope he has stopped taking Tylenol it has been recalled it might not be good for him to take it now.
    mom1T2Ldh

    Answer by mom1T2Ldh at 10:31 AM on Jan. 20, 2010

  • Wow guys, he's only 78. People now are living into their late 90's or early 100's. This guy could still have 20+ years left of his life! Yes, liver damage and kidney damage can be side effects of excessive prolonged use of Tylenol. I would let him know that, and offer to go to the doctor with him. If, however, he chooses not to after you have presented the facts to him, that is his decision. Good luck to you and your FIL.
    AprilDJC

    Answer by AprilDJC at 10:33 AM on Jan. 20, 2010

  • Seriously? You want to visit a man that made fun of your child and called her a whore? His own son doesnt want to see him! Does he have money and you want to ensure your family is in the will??
    My father in law has taken tylenol every night for years, he had a back injury and is in constant pain but will take the tylenol. He is fine. If your FIL doesnt want to go to the dr with his symptoms of loosing weight etc, then thats his decision.
    Anonymous

    Answer by Anonymous at 11:15 AM on Jan. 20, 2010

  • No, My FIL has no money. But I adore my MIL. My DD's are now 25 & 30. They just take him with a grain of salt. How he is! He's never had money. We've helped him out. But that's Life! We can't change him! I even did their 30 & 40 Wedding Anniversary party's. Because my MIL deserved it! I was going to do their 50th Too! But DH said we couldn't! I do kind deeds! I forgive him for his Bad Ways! He was an only child and had strange values!! I hoped he'd do things for his Wife! She urges him and he won't. So it was just a kind hearted suggestion. I always have to do what I feel is Right! I can't change that! He'd always call his kids & grand kids Candy asses if they got hurt and reacted. It was his way! Can't change that! I never met my own Father. He was my DD's only Grand Father. Nothing I did could change that either! Thank you All for the Kind replies and suggestions!! When his Father was alive. He was a wonderful man!
    Angellinda

    Answer by Angellinda at 12:30 PM on Jan. 20, 2010

  • Tylenol paired with alcohol could cause GI bleeds as mentioned, as well as liver damage. Frequent urination could be due to kidney problems secondary to the Tylenol/alcohol combo and possibly even diabetes. Best try to encourage him to checked medically if you can.
    Anonymous

    Answer by Anonymous at 3:30 PM on Jan. 20, 2010

  • BTW...I can understand why you still maintain contact, despite his short comings. Like the rest of us, he is human and bless your heart for accepting him right where he is.
    Anonymous

    Answer by Anonymous at 3:32 PM on Jan. 20, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.